Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

August 3, 2017Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 3, 2017, 5:59 PM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 5:59 PM CDT (22:59 UTC)
Expired
Aug 3, 2017, 6:45 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK

Counties Mayes County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WWUS84 KTSA 032259
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
559 PM CDT THU AUG 3 2017
 
OKZ054>056-060>062-032345-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
559 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE...
NORTHWESTERN MAYES...SOUTHERN WASHINGTON...SOUTHWESTERN NOWATA AND
NORTHEASTERN TULSA COUNTIES UNTIL 645 PM CDT...

At 559 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of New Alluwe to 5 miles northwest of
Barnsdall. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Claremore...                      Nowata...
Pryor...                          Owasso...
Pryor Creek...                    Skiatook...
Collinsville...                   Chelsea...
Barnsdall...                      Sperry...
Oologah...                        Ramona...
Ochelata...                       Foyil...
Avant...                          Talala...
Vera...                           New Alluwe...
Watova...                         Tallant...

This includes Interstate 44 between mile markers 248 and 267.
 
LAT...LON 3629 9522 3627 9640 3669 9625 3668 9551
TIME...MOT...LOC 2259Z 323DEG 17KT 3661 9557 3661 9623 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:59 PM CDT, 3 hours earlier.

Area forecast discussion, Aug 3, 2:59 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
259 PM CDT Thu Aug 3 2017

.DISCUSSION...
Scattered showers and thunderstorms have developed this
afternoon in the vicinity of a cold front that is currently
moving across southeast Kansas. Scattered showers and
thunderstorms are expected to spread into northeast Oklahoma
and northwest Arkansas late this afternoon and evening as the
cold front pushes to the south. There is the potential for a
few of these storms to become strong to marginally severe
with gusty winds and hail possible. Scattered showers and
thunderstorms will continue to be possible through the night and
into Friday in the vicinity of the front as it moves to near the
Red River Friday afternoon.

After a quite Friday evening across the region, the chances of showers
and thunderstorms return late Friday night with isentropic lift
occurring to the north of the surface boundary as it retreats to
the north as a warm front. The scattered showers and thunderstorms
will continue on Saturday north of the warm front as it continues
to move north. There is a chance that the POPs are overdone for
Saturday depending on how far north the warm front advances. The
ECMWF and NAM both suggest that the front surges north of the area
on Saturday and most of the area stays dry.

The chances of showers and thunderstorms really ramp up Saturday night
into Sunday as an MCS and associated cold front move into the region.
Some of the storms during this time-frame will be strong to severe
with strong gusty winds and large hail the concern. Locally heavy rain
will also be possible

The threat for showers and thunderstorms will continue next week as
the front stalls near the Red River early in the week and slowly returns
north across the region as we move into the middle part of next week.
Additional heavy rains could be possible during this time especially across
southeast Oklahoma.

Temperatures are expected to be below normal for much of the forecast
period. Again, temperatures on Saturday could be several degrees warmer
than forecast depending on how far the warm front surges during the day
on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  83  66  87 /  50  20  10  40
FSM   71  86  68  88 /  40  40  10  30
MLC   69  86  70  89 /  30  40  10  30
BVO   64  82  63  86 /  50  10  20  40
FYV   65  80  62  82 /  50  20  10  30
BYV   63  80  60  82 /  50  20  10  40
MKO   68  84  66  87 /  40  30  10  30
MIO   63  80  63  84 /  50  10  20  50
F10   68  84  68  88 /  40  40  10  40
HHW   71  90  71  90 /  20  40  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Aug 3, 5:12 PM CDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Thu Aug 3 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Thu Aug 3 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon into Tonight.

SEVERE THUNDERSTORM.
	RISK...Isolated.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms have developed over parts of Northeast Oklahoma late
this afternoon ahead of a cold front expected to move into the
region this evening and overnight tonight. Thunderstorm chances
will spread southward across Northeast Oklahoma and Northwest
Arkansas tonight as the frontal boundary pushes toward Interstate
40 by early Friday morning. Some of these storms could produce
strong to marginally severe wind gusts of 60 mph and also some
small size hail through the evening hours. Severe potentials
should begin to decrease late this evening and overnight tonight.

Across Southeast Oklahoma...isolated thunderstorm chances will
remain possible mainly over the higher terrain locations into the
evening hours before the loss of daytime heating. Additional
thunderstorm chances will be possible overnight as the cold front
moves toward Southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY THROUGH MONDAY...Thunderstorm Potential...Heavy Rain
						  Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms chances will continue during the day Friday across
much of Eastern Oklahoma and Northwest Arkansas before the cold
front pushes south of the Red River Friday evening. Storm chances
quickly return late Friday night and Saturday as the frontal
boundary tries to lift back northward. By Saturday night into
Sunday storm chances become likely across the region ahead of
another cold front forecast to push into the region Sunday night
and Monday. A limited severe potential could be possible during
the weekend...with a greater potential for periods of heavy
rainfall over the region. Forecast rainfall amounts in the 2 to 4
inch range could be possible Saturday into Monday which could
increase flash flooding concerns across Eastern Oklahoma and
Northwest Arkansas.

Thunderstorm chances will remain in the forecast into the middle
part of next week as the frontal boundary looks to become nearly
stationary near the Red River Valley.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 3, 4:40 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT THU AUG 3 2017

OKZ057-058-032230-
Craig OK-Ottawa OK-
440 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND OTTAWA
COUNTIES UNTIL 530 PM CDT...

At 439 PM CDT, a strong thunderstorm was located 7 miles southeast of
Edna, moving east at 20 mph. Additional strong thunderstorms just
across the Oklahoma state line in Kansas will also drift into the
advisory area.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Miami...                          Commerce...
Fairland...                       Quapaw...
Welch...                          Bluejacket...
Wyandotte...                      Treece...
Picher...                         Narcissa...
Ottawa...                         Peoria...
Cardin...                         Hollow...
Centrailia...                     Pyramid Corners...
Twin Bridges State Park...

This includes Interstate 44 between mile markers 300 and 324.

LAT...LON 3700 9462 3672 9462 3681 9543 3700 9541
TIME...MOT...LOC 2139Z 283DEG 20KT 3696 9531
Special weather statement, Aug 3, 4:45 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT THU AUG 3 2017

OKZ054>056-032230-
Osage OK-Nowata OK-Washington OK-
445 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND NOWATA COUNTIES UNTIL 530 PM CDT...

At 444 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Lenapah to 6 miles northeast of
Pearsonia. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
South Coffeyville...              Copan...
Delaware...                       Lenapah...
Wann...                           Elgin...
Bigheart...                       Hulah...
Osage Hills State Park...         Okesa...
Wah Sha She State Park...

LAT...LON 3700 9542 3669 9543 3668 9635 3700 9654
TIME...MOT...LOC 2144Z 298DEG 35KT 3689 9557 3686 9636
Special weather statement, Aug 3, 5:12 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT THU AUG 3 2017

OKZ054>057-060>062-032300-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
Mayes OK-
512 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHERN
ROGERS...NORTHEASTERN OSAGE...NORTHWESTERN MAYES...WASHINGTON...
SOUTHERN NOWATA AND NORTHEASTERN TULSA COUNTIES UNTIL 600 PM CDT...

At 512 PM CDT, strong thunderstorms were located along a line
extending from 8 miles east of Nowata to 5 miles northeast of
Pawhuska to 4 miles east of Grainola. Movement was southeast
at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Skiatook...
Dewey...                          Chelsea...
Barnsdall...                      Oologah...
Adair...                          Ramona...
Wynona...                         Ochelata...
Delaware...                       Foyil...
Avant...                          Talala...
Vera...                           New Alluwe...
Foraker...                        Bigheart...

This includes Interstate 44 between mile markers 263 and 270.

LAT...LON 3642 9528 3636 9628 3664 9652 3699 9663
      3688 9621 3681 9542
TIME...MOT...LOC 2212Z 340DEG 32KT 3674 9549 3672 9627 3695 9657
Special weather statement, Aug 3, 5:15 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
515 PM CDT THU AUG 3 2017

OKZ054-059-032300-
Osage OK-Pawnee OK-
515 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 600 PM CDT...

At 515 PM CDT, a strong thunderstorm was located 5 miles southwest of
Burbank, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Fairfax...                        Ralston...
Burbank...                        Southwestern Kaw Lake...
Apperson...

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3678 9677 3657 9646 3640 9677 3653 9698
      3655 9690 3657 9689 3658 9689 3660 9692
      3658 9698 3659 9704 3668 9706
TIME...MOT...LOC 2215Z 307DEG 15KT 3664 9682
Special weather statement, Aug 3, 5:18 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT THU AUG 3 2017

OKZ057-058-062-063-032300-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
518 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN DELAWARE...
OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 600 PM CDT...

At 518 PM CDT, strong thunderstorms were located along a line
extending from Seneca to 13 miles northwest of White Oak. Movement
was southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Miami...                          Vinita...
Grove...                          Fairland...
Afton...                          Langley...
Adair...                          Welch...
Bernice...                        Ketchum...
Bluejacket...                     Wyandotte...
Disney...                         Big Cabin...
Pensacola...                      Honey Creek State Park...
Cherokee State Park...            Bernice State Park...
Cleora...                         South West City...

This includes Interstate 44 between mile markers 270 and 310.

LAT...LON 3647 9461 3643 9530 3652 9533 3660 9533
      3660 9535 3687 9543 3688 9529 3690 9462
TIME...MOT...LOC 2218Z 322DEG 20KT 3683 9461 3679 9538
Special weather statement, Aug 3, 5:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
559 PM CDT THU AUG 3 2017

OKZ054>056-060>062-032345-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
559 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE...
NORTHWESTERN MAYES...SOUTHERN WASHINGTON...SOUTHWESTERN NOWATA AND
NORTHEASTERN TULSA COUNTIES UNTIL 645 PM CDT...

At 559 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of New Alluwe to 5 miles northwest of
Barnsdall. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Claremore...                      Nowata...
Pryor...                          Owasso...
Pryor Creek...                    Skiatook...
Collinsville...                   Chelsea...
Barnsdall...                      Sperry...
Oologah...                        Ramona...
Ochelata...                       Foyil...
Avant...                          Talala...
Vera...                           New Alluwe...
Watova...                         Tallant...

This includes Interstate 44 between mile markers 248 and 267.

LAT...LON 3629 9522 3627 9640 3669 9625 3668 9551
TIME...MOT...LOC 2259Z 323DEG 17KT 3661 9557 3661 9623

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:07 PM CDTSpecial Weather StatementTSANowata38 min
Aug 3, 4:22 PM CDTSpecial Weather StatementTSAWashington23 min
Aug 3, 4:35 PM CDTSpecial Weather StatementTSAKay25 min
Aug 3, 4:40 PM CDTSpecial Weather StatementTSAOttawa50 min
Aug 3, 4:45 PM CDTSpecial Weather StatementTSANowata, Washington45 min
Aug 3, 5:12 PM CDTSpecial Weather StatementTSANowata, Osage, Washington48 min
Aug 3, 5:15 PM CDTSpecial Weather StatementTSAPawnee45 min
Aug 3, 5:18 PM CDTSpecial Weather StatementTSACraig, Ottawa42 min
Aug 3, 6:03 PM CDTSpecial Weather StatementTSAPawnee42 min
Aug 3, 6:05 PM CDTSpecial Weather StatementTSADelaware40 min
Aug 3, 6:30 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Creek, Tulsa, Wagoner30 min
Aug 3, 6:44 PM CDTSpecial Weather StatementTSARogers46 min
Aug 3, 6:34 PM CDTSpecial Weather StatementTSABenton, Carroll26 min
Aug 3, 6:47 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.